Re: Dexamethasone and Laminitis


Joan and Dazzle
 

Hi Betsy,

Arabs are prone to insulin resistance, so he may have been insulin resistant before you even started.

My poor sweet Dazzle had a hock injury. We administered Naxcel, which is a brand of Ceftiofur. The damage to her hooves from the drug was irreparable.

Do you know what antibiotic was used?

I'm so sorry to hear that your boy had such a tough time. Hopefully you can get him on a good track.

As you know, insulin resistance is treated with a low sugar/starch diet.

Joan and Dazzle
Primary Response Team
Anaheim, CA 2006

--- In EquineCushings@..., "betsygilaspy" <betsygilaspy@...> wrote:




Thank you for your response Linda. My horse is a 10 year old Arab cross Gelding. He foundered last year in the middle of July. He had a gutteral pouch infection and had been on some very strong antibiotics for about a month and we had gotten that cleared up, but he was still huffing after only a small amount of work, so my Vet suggested that maybe it was allergy related and that is why we put him on the Dexamethasone. My vet said nothing at that time about the possibility of my horse being Insulin resistant or Cushings due to his reaction to Dex. And the Equine Vet who recently told me about that possibility is not my regular Vet, just one I had been talking with and told about my experience with Dex. I just don't want to ignore a "symptom" if that is what is going on, and I surely don't ever want to go through another round of laminitis, once was bad enough!

Join main@ECIR.groups.io to automatically receive all group messages.